Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 03:06:07 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631880
  • Total Topics: 47840
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: ‘Hairy’ leukoplakia of the mouth ...  (Read 499 times)

0 Members and 1 Guest are viewing this topic.

Offline MadisonTeddy

  • Member
  • Posts: 68
‘Hairy’ leukoplakia of the mouth ...
« on: June 11, 2014, 09:30:02 AM »
I just discovered a very small growth of this on the side of my tongue...What should I do. The PA gave me antibiotics....Thanks  UD and 310 CD4

Online Jeff G

  • Administrator
  • Member
  • Posts: 10,768
  • How am I doing Beren ?
Re: ‘Hairy’ leukoplakia of the mouth ...
« Reply #1 on: June 11, 2014, 09:35:35 AM »
Here is some useful information . http://www.mayoclinic.org/diseases-conditions/leukoplakia/basics/causes/con-20023802

Usually, you don't need treatment for hairy leukoplakia. The condition often causes no symptoms and isn't likely to lead to mouth cancer.

If your doctor or dentist recommends treatment, you may take a pill that affects your whole system (systemic medication), such as the antiviral medicine acyclovir (Zovirax) or antiretroviral medicine zidovudine (Retrovir). Or you may use a medication solution that you apply directly to the lesions in your mouth (topical medication), such as podophyllum.

Once you stop treatment, the white patches of hairy leukoplakia may return. Your doctor or dentist may recommend follow-up visits every three months to monitor changes to your mouth or ongoing therapy to prevent leukoplakia patches from returning.

I still get this sometime and it usually resolves on its own . If Im run down or drinking too much I might see a bit of it .
« Last Edit: June 11, 2014, 09:39:40 AM by Jeff G »

Offline MadisonTeddy

  • Member
  • Posts: 68
Re: ‘Hairy’ leukoplakia of the mouth ...
« Reply #2 on: June 11, 2014, 09:44:27 AM »
Thanks Jeff...I don't drink, have good oral hygiene, but am under some extreme stress as I am home and seeing a US ASO and will be telling some of my family about my diagnosis..Why did the PA prescribe Bactrim??

Online Jeff G

  • Administrator
  • Member
  • Posts: 10,768
  • How am I doing Beren ?
Re: ‘Hairy’ leukoplakia of the mouth ...
« Reply #3 on: June 11, 2014, 09:52:25 AM »
Thanks Jeff...I don't drink, have good oral hygiene, but am under some extreme stress as I am home and seeing a US ASO and will be telling some of my family about my diagnosis..Why did the PA prescribe Bactrim??


Im not sure why bactrim was prescribed ... I am sure some others will chime in with more info that may can help .

Offline TabooPrincess

  • Member
  • Posts: 279
Re: ‘Hairy’ leukoplakia of the mouth ...
« Reply #4 on: June 12, 2014, 02:30:38 AM »
I had multiple white patches over my tongue a couple of years ago.  My doctor wouldn't diagnose me with hairy leukoplakia as my CD4 count wasn't low enough to suggest it was that.  However, they were identical with pictures I've seen.

I went through months of freaking out (I smoke and drink!) and had to have a biopsy of one of the white patches, that was really painful.

Results came back as nothing sinister.  Funnily enough after the results and an improvement in my overall health the patches just went away, it was the weirdest thing.

Perhaps check you're not lacking in any vitamins - I started taking B6 and B12 which I believe may have helped.
09/ 2008 - Seroconversion
11/2008 - Tested pos, cd4 640 vl 25400
12/2008 - cd4 794 vl 27798, 35%
03/2009 - cd4 844 vl 68846, 35%
06/2009 - cd4 476 vl 49151, 33% (pregnancy confirmed)
08/2009 - cd4 464 vl 54662, 32%
Started meds for pregnancy (Kaletra, AZT, Viread)
09/2009 - cd4 841 vl 3213, 42%
10/2009 - cd4 860 vl 1088, 41%
11/2009 - cd4 771 vl 563, 38%
12/2009 - cd4 885 vl 151 42%
Discontinued meds after baby born
02/2010 - cd4 841 vl 63781, 38%
05/2010 - cd4 1080 vl 113000, 39%
08/2010 - cd4 770 vl 109242
12/2010 - cd4 642 vl 111000, 34%
06/2011 - cd4 450 vl 222000, 33%
11/2011 - cd4 419 vl 212000, 24%
03/2012 - cd4 280 vl 118000, 26% (repeated Cd4 at 360)
05/2012 -cd4 360 vl 99,190
10/2012 Atripla, cd4 690, vl 80
12/2012 Darunavir, norvir, truvada, Cd4 680, vl u/d
07/2013 cd4 750,ud

Offline MadisonTeddy

  • Member
  • Posts: 68
Re: ‘Hairy’ leukoplakia of the mouth ...
« Reply #5 on: June 12, 2014, 09:52:03 AM »
Thanks Taboo...Started a multi for +50 with over 1000 of D as I am on Atripla..The ASO took over 20 vials of blood to check EVERYTHING as well....Still not sure why I am on bactrim....

Offline AusShep

  • Member
  • Posts: 207
Re: ‘Hairy’ leukoplakia of the mouth ...
« Reply #6 on: June 18, 2014, 12:07:35 AM »
OHL usually goes away with improved CD4 counts.  I've had it before, but declined the biopsy required for a confirmation.  My only guess on the Bactrim is that due to the OI they're putting you on prophylactics as part of their protocol vs. directly for the OHL.  I've also seen anti fungals (fluconozale) Rx'd with OHL since there could be thrush involved as well.

Offline Shayne504

  • Member
  • Posts: 27
Re: ‘Hairy’ leukoplakia of the mouth ...
« Reply #7 on: July 23, 2014, 11:18:18 AM »
I had HL the first time I saw my Dr after Dx as well. Mine cleared up within the first 3 months of meds.

As far as Bactrim goes, my first Cd4 came back as 104, then dropped to 80, before I even saw my Dr his nurse called me to get me started on the bactrim to prevent pneumonia. I have to take it until I have 2 continuos results of Cd4 over 200. Unfortunately for me mine have dropped back down to 130. I guess I should have told you I started Truvada and Isentress in July 2013. He recently switched me off both the Truvada ( went to Epzicom) and the Bactrim (switched to Dapsone) as they both "can" depress Cd4 counts in Old Farts (53) like me!

I've been UD since October 2013 (from VL 104,000) but my Cd4's don't want to cooperate, but I did have a mild case of pneumonia in January. My Dr assures me that graphically my counts are improving percentage wise, so even though I'm freaking out about it, I trust my Dr implicitly!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.